My 21/2 year old daughter took a pill of 2.5 grams of melatonin. Should i take her to the ER?
Sorry we didn't answer this question earlier for you.
Melatonin is a manmade form of a hormone produced in the brain that helps regulate your sleep and wake cycle.
It has been used in alternative medicine as a likely effective aid in treating insomnia (trouble falling asleep or staying asleep).
Melatonin is not regulated by the FDA in the US and is often sold as a dietary supplement and has not been subjected to the same safety or efficacy requirements as a medicine.
You need not worry unless you notice anything unusual in which case call your doctor.
Melatonin appears to be well tolerated with only few side effects reported and most often in doses greater than 8mg/day, headache sleepiness and depression being most common.
Research does suggest that Melatonin is likely safe when taken at recommended doses, typically 1-20mg, for up to three months.
- Melatonin Information for Consumers
- Melatonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Melatonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2015 • 1 answer
I was just in the emergency room and was given ketaminein I have no idea what happened to me but all
Posted 14 Jan 2016 • 1 answer
Posted 26 Mar 2016 • 1 answer
Posted 8 Mar 2017 • 1 answer
Posted 20 days ago • 1 answer